MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE; STAPLE, IMPLANTABLE
Catalog Number TLC75
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610); Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/17/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) date sent: 7/7/2026 d4: batch # unk d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Additional information was requested and the following was obtained: the surgeon and pa struggled for a long time putting the tlc75 together because of the thickness of the tissue.Once they were finally able to fit the tissue in, the closing handle was extremely hard to close.They were able to perform one firing with a green reload and about and inch was cut and stapled before a ¿lockout¿.Many staples formed but many did not.The knife cut up to the point of the ¿lockout¿.Very little blood loss was experienced from the patient and when i followed up with the surgeon the patient is doing good.I did not witness any of the device's malfunction within the indicated use.Unfortunately, once the surgeon made the decision to perform the lobectomy he had to continue in manner described until the lobe was resected.The case which begins robotically but was completed open.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the patient receive any preoperative chemotherapy or radiation? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported by the sales rep that during a left upper lobectomy procedure, the patient¿s lobe was described as thick, preventing the stapler from closing initially.The surgeon subsequently forced the device to close and held compression for two minutes.Upon firing, a loud pop was heard, and the knife did not advance further.No patient consequences were reported.

Brand Name
PROXIMATE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25738995
Report Number3005075853-2026-05391
Device Sequence Number10358439
Product Code GDW
UDI-Device Identifier10705036013211
UDI-Public(01)10705036013211(17)UNK(10)UNK
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTLC75
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2026
Initial Report FDA Received Date07/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown